Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

August 11, 2021Choctaw County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 11, 2021, 6:49 PM CDT for Choctaw County, Mississippi. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2021, 6:49 PM CDT (23:49 UTC)
Expired
Aug 11, 2021, 7:15 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
40

County Choctaw County, MS

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 7:13 PM CDTTSTM WND DMG3 Ene Chester, MSA LARGE TREE WAS BLOWN DOWN NORTH OF ACKERMAN NEAR MS HIGHWAY 9.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1448 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

435 
WWUS84 KJAN 112349
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
649 PM CDT Wed Aug 11 2021
 
MSZ032-120015-
Choctaw MS-
649 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northeastern Choctaw
County through 715 PM CDT...

At 649 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chester, or 21 miles northwest of Louisville, moving west at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Chester, Sherwood and Reform. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3352 8909 3339 8909 3328 8927 3345 8935
TIME...MOT...LOC 2349Z 071DEG 4KT 3339 8923 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:44 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 11, 3:44 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
344 PM CDT Wed Aug 11 2021

.DISCUSSION...

Tonight-Thursday:

Tonight...Any lingering showers/iso-sct storms should wind down
by just after sunset in the along & SE of a Natchez to Jackson to
Macon line. Southerly flow will keep persistence fcst, with above
normal lows in the mid 70s expected.

Thursday...No major changes in the synoptic/sfc pattern is
expected into Thurs: sfc high pressure & Atlantic subtropical
ridge to the E. Low-level flow will continue to feed 2+ inch PW
soupy air & keep WAA/low-level thermal warmth across the region.
Highs will be near to slightly above climo, with dangerous heat
stress continuing across the ArkLaMiss Delta & NE Louisiana/W-SW
MS & into NE MS/Golden Triangle. Kept mention in HWO/graphics of
dangerous heat/Elevated while increased heat stress/Limited to the
E/SE. Increasing scattered-numerous rain & storm coverage Thurs
will limit heat more in the E-SE. Similar to yesterday, confidence
remains to extend the current Heat Advisory through Thurs. No
changes in area were needed.

Synoptic & sfc pattern into Thursday will translate more into a
digging trough over the N Plains/Great Lakes & S Canada, with any
frontal zone well off to the N. To the S, high moisture will
feed in & decent, albeit slightly decreased, lapse rates, brief
gusty storms & quick heavy downpours remain probable. This is
more likely in any slow moving storms. In addition, low-level
flow at 0-2km/0-3km will remain light & limit most vigorous
convection. However, potential for less balanced convection will
continue, keeping gusty wind potential spotty & limited in duration.
However, this could accentuate localized heavy rain/flash
flooding potential. Any storms moving to the NW & orient more
orthogonal to the SE low-level flow will have better gusty wind
potential. No mention needed to add to the HWO/graphics. /DC/

Friday-next Wednesday...For the forecast period from Fri-Wed,
medium range guidance and global models remain consistent with
the general pattern and evolution of primary features. Primary
feature evolution will be the break down of the ridge into Sat as
a stout trough moves through the Great Lakes region. The result
for us will be a leftover weakness in the height pattern and
general cyclonic flow aloft. This will allow for better than avg
rain chances each day (heavily diurnal, but some longer lasting
chances beyond Sun) and also promote any tropical activity
remaining to our E into early next week. As for temps, the above
normal warm/humid conditions will hold into Fri. By Sat, we should
see readings a bit below the prev days and especially by Sun,
less hot conditions look to prevail into the next week. /CME/

&&

.AVIATION...
18Z TAF discussion:
VFR flight cats are expected at all TAF sites, outside of E-SE at
MEI, HBG & PIB. Aftn convection could briefly bring down to MVFR-
IFR flight cats & confidence is higher keep in 18Z TAF cycle. GTR
is on the fringe but has enough potential to mention. These storms
should dissipate early this evening, generally after 12/01-02Z.
Winds will increase to between around 5-10mph, with higher winds &
brief higher gusts in the Delta. Some MVFR vis/fog can't be ruled
at MEI, HBG & especially PIB. This will especially be the case
where rain occurs & persistent S flow aids in low brief IFR-LIFR
stratus & lowered vis. Expect any lowered flight cats from
fog/stratus to lift around to just after daybreak Thurs. More
convection is psbl at most TAF sites, outside of GLH & GWO into
Thurs. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  94  74  93 /  16  43  12  53
Meridian      72  93  73  93 /  28  54  16  54
Vicksburg     75  94  75  95 /  15  25   5  38
Hattiesburg   73  93  74  93 /  28  63  14  55
Natchez       74  93  73  93 /  20  55   5  41
Greenville    74  94  75  95 /   4  14   3  33
Greenwood     74  96  75  95 /   4  24   5  43

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT Thursday for MSZ018-019-025>050-053-
     054-059>062.

LA...Heat Advisory until 7 PM CDT Thursday for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT Thursday for ARZ074-075.

&&

DC/CME
Hazardous weather outlook, Aug 11, 2:43 PM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
243 PM CDT Wed Aug 11 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>049-053-054-
059>062-121945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Claiborne-Copiah-Jefferson-Adams-Franklin MS-
Lincoln-
243 PM CDT Wed Aug 11 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, south central Mississippi, and southwest
Mississippi.

.DAY ONE...Tonight and Thursday

DANGEROUS HEAT
THREAT...Elevated
TIMING...Thursday

Thursday, dangerous heat is likely with heat index readings
between 105 to 110 degrees. Heat exhaustion will be likely with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Heat stress will continue to be a concern through Friday as
moisture will combine with temperatures in the mid to upper 90s.
This will result in heat indices between 105 to 110 degrees.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ050>052-055>058-063>066-072>074-121945-
Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
243 PM CDT Wed Aug 11 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Tonight and Thursday

DANGEROUS HEAT
THREAT...Limited
TIMING...Thursday

Thursday, temperatures in the low to mid 90s will combine with
ample moisture. This will lead to heat indices around 105
degrees. Heat exhaustion will be possible with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Heat stress will continue to be a concern through Friday as
moisture will combine with temperatures in the low to mid 90s.
This will result in heat indices around 105 degrees.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

23

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Local storm report, Aug 11, 5:14 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     BAY SPRINGS             31.97N 89.28W
08/11/2021                   JASPER             MS   LAW ENFORCEMENT

            DOWNED TREE BLOCKING INTERSECTION OF E 8TH
            AVENUE AND 1ST STREET.

&&

AJ
Special weather statement, Aug 11, 5:18 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
518 PM CDT Wed Aug 11 2021

MSZ049-050-055-056-112300-
Smith MS-Scott MS-Rankin MS-Simpson MS-
518 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of southeastern Rankin,
northeastern Simpson, northwestern Smith and southwestern Scott
Counties through 600 PM CDT...

At 518 PM CDT, Doppler radar was tracking a strong thunderstorm near
Johns, or 14 miles northeast of Mendenhall, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mendenhall, Cato, White Oak, Burns, Johns, Piney Woods, Polkville,
D'Lo, Puckett and Braxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3207 8951 3192 9000 3218 9006 3231 8964
TIME...MOT...LOC 2218Z 161DEG 11KT 3215 8975

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW
Special weather statement, Aug 11, 5:22 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
522 PM CDT Wed Aug 11 2021

MSZ033-112300-
Oktibbeha MS-
522 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northeastern
Oktibbeha County through 600 PM CDT...

At 522 PM CDT, Doppler radar was tracking a strong thunderstorm near
Starkville. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Starkville and Sessums.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3353 8870 3341 8870 3341 8881 3353 8881
TIME...MOT...LOC 2222Z 089DEG 3KT 3347 8876

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW
Special weather statement, Aug 11, 5:49 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
549 PM CDT Wed Aug 11 2021

MSZ039-112315-
Noxubee MS-
549 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northwestern Noxubee
County through 615 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Oktoc, or 16 miles south of Starkville, moving west at
20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern
Noxubee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3316 8866 3312 8881 3329 8881 3329 8866
TIME...MOT...LOC 2249Z 084DEG 17KT 3323 8874

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

TW
Special weather statement, Aug 11, 5:50 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
550 PM CDT Wed Aug 11 2021

MSZ038-039-046-112315-
Kemper MS-Winston MS-Noxubee MS-
550 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of southwestern
Noxubee, northwestern Kemper and southeastern Winston Counties
through 615 PM CDT...

At 550 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gholson, or 8 miles northeast of Preston, moving west at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Preston, Mashulaville, Gholson and Shuqualak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3309 8856 3292 8853 3282 8885 3309 8887
TIME...MOT...LOC 2250Z 084DEG 17KT 3298 8873

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

TW
Special weather statement, Aug 11, 6:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
649 PM CDT Wed Aug 11 2021

MSZ032-120015-
Choctaw MS-
649 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northeastern Choctaw
County through 715 PM CDT...

At 649 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chester, or 21 miles northwest of Louisville, moving west at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chester, Sherwood and Reform.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3352 8909 3339 8909 3328 8927 3345 8935
TIME...MOT...LOC 2349Z 071DEG 4KT 3339 8923

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 2:16 PM CDTSpecial Weather StatementJANClarke29 min
Aug 11, 3:01 PM CDTSpecial Weather StatementJANJones29 min
Aug 11, 3:24 PM CDTSpecial Weather StatementJANJones51 min
Aug 11, 3:32 PM CDTSpecial Weather StatementJANJasper43 min
Aug 11, 3:53 PM CDTSpecial Weather StatementJANLowndes67 min
Aug 11, 4:05 PM CDTSevere Thunderstorm WarningJANJasper37 min
Aug 11, 4:32 PM CDTSpecial Weather StatementJANSmith28 min
Aug 11, 4:36 PM CDTSpecial Weather StatementJANSimpson24 min
Aug 11, 4:46 PM CDTSpecial Weather StatementJANSimpson29 min
Aug 11, 4:46 PM CDTSpecial Weather StatementJANSmith29 min
Aug 11, 4:47 PM CDTSpecial Weather StatementJANKemper28 min
Aug 11, 5:18 PM CDTSpecial Weather StatementJANRankin42 min
Aug 11, 5:22 PM CDTSpecial Weather StatementJANOktibbeha38 min
Aug 11, 5:49 PM CDTSpecial Weather StatementJANNoxubee26 min
Aug 11, 5:50 PM CDTSpecial Weather StatementJANNoxubee25 min
Aug 11, 6:59 PM CDTSevere Thunderstorm WarningJANChoctaw46 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.